Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

On GERD medicines, persisting discomfort in upper abdomen, feeling of obstruction in throat, rib cage pain. Cause?

I have been having symptoms since November. My PCP concluded GERD and started me on a regimen of prilosec and zantac x2. Symptoms began with difficulty swallowing and pain...or more discomfort in upper abdomen. I was also having what I felt was chest pain and pain/burning in the throat. This has subsided since I began the meds, but the discomfort in my upper ab remains, almost feeling as though I have a knot. I also continue to feel as though I have something stuck in my throat. Most recently I have developed a pain on my right side below the rib cage. My PCP did have me complete blood work, which according to her was picture perfect....not an ideal answer as I thought possibly thyroid. I feel like she is missing something...
Asked On : Fri, 25 Jan 2013
Answers:  2 Views:  454
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General Surgeon 's  Response

Thank you for the query.

Your symptoms may be caused by peptic ulcer, gallstones or heart ischeamia. GERD is also possible, but without diagnostics it can not be diagnosed. There is always a risk that such symptoms may appear due to stomach cancer and given treatment will only delay proper diagnose.
That is why you should have abdominal ultrasound, upper GI endoscopy and heart ECG performed. Without this test, further treatment starts being risky.

Hope this will help.
Answered: Sat, 26 Jan 2013
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
With the available described information, there appears to be possibility of peptic ulcer disease along with GERD.
Presence of upper abdominal pain along with throat discomfort and burning suggests the diagnosis.
You should consult with your treating doctor/ internal medicine specialist and should go for thorough check up.
You should also go for thyroid profile, blood sugar, complete hemogram and endoscopy for better clarification.
Peptic ulcer disease is due to Helicobacter Pylori bacteria and complete eradication is required for relief of symptoms.
You should continue prilosec and zantac.
Avoid tomatoes, citrus fruit, spicy and oily food, tea and coffee.
Take soft diet with yogurt.
Take care,
Dr. Mayank Bhargava
Answered: Sat, 26 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor